Skip to main content
×
Home
    • Aa
    • Aa
  • Journal of the Institute of Mathematics of Jussieu, Volume 8, Issue 3
  • July 2009, pp. 595-622

Potential level-lowering for GSp(4)

  • Claus M. Sorensen (a1)
  • DOI: http://dx.doi.org/10.1017/S147474800900005X
  • Published online: 01 January 2009
Abstract
Abstract

In this article, we explore a beautiful idea of Skinner and Wiles in the context of GSp(4) over a totally real field. The main result provides congruences between automorphic forms which are Iwahori-spherical at a certain place ω, and forms with a tamely ramified principal series at ω, Thus, after base change to a finite solvable totally real extension, one can often lower the level at ω. For the proof, we first establish an analogue of the Jacquet–Langlands correspondence, using the stable trace formula. The congruences are then obtained on inner forms, which are compact at infinity modulo the centre, and split at all the finite places. The crucial ingredient allowing us to do so, is an important result of Roche on types for principal series representations of split reductive groups.

Copyright
Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

1.J. Arthur , The Selberg trace formula for groups of F-rank one, Annals Math. (2) 100 (1974), 326385.

2.J. Arthur , On local character relations, Selecta Math. 2(4) (1996), 501579.

9.A. Ghitza , Hecke eigenvalues of Siegel modular forms (mod p) and of algebraic modular forms, J. Number Theory 106(2) (2004), 345384.

10.B. Gross , Algebraic modular forms, Israel J. Math. 113(1999), 6193.

12.T. Hales , The fundamental lemma for Sp(4), Proc. Am. Math. Soc. 125(1) (1997), 301308.

16.D. Keys , On the decomposition of reducible principal series representations of p-adic Chevalley groups, Pac. J. Math. 101(2) (1982), 351388.

17.R. Kottwitz , Stable trace formula: elliptic singular terms, Math. Annalen 275(3) (1986), 365399.

19.R. Langlands , On the functional equations satisfied by Eisenstein series, Lecture Notes in Mathematics, Volume 544 (Springer, 1976).

21.R. Langlands , On the classification of irreducible representations of real algebraic groups, in Representation theory and harmonic analysis on semisimple Lie groups, Mathematical Surveys and Monographs, Volume 31, pp. 101170 (American Mathematical Society, Providence, RI, 1989).

23.I. Piatetski-Shapiro , On the Saito–Kurokawa lifting, Invent. Math. 71(2) (1983), 309338.

28.B. Roberts , The non-Archimedean theta correspondence for GSp(2) and GO(4), Trans. Am. Math. Soc. 351(2) (1999), 781811.

31.D. Shelstad , L-indistinguishability for real groups, Math. Annalen 259(3) (1982), 385430.

41.A. Wiles , Modular elliptic curves and Fermat's last theorem, Annals Math. 141(3) (1995), 443551.

42.N. Winarsky , Reducibility of principal series representations of p-adic Chevalley groups, Am. J. Math. 100(5) (1978), 941956.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Journal of the Institute of Mathematics of Jussieu
  • ISSN: 1474-7480
  • EISSN: 1475-3030
  • URL: /core/journals/journal-of-the-institute-of-mathematics-of-jussieu
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×
MathJax

Keywords: